Utah, 2010Heavy Rain in Utah, June 13, 2010
June 13, 2010 · NWS GJT · 1 event in 1 county or zone
Runoff from thunderstorms caused minor flooding in areas of Arches National Park.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Runoff from thunderstorms caused minor flooding in areas of Arches National Park.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 13, 1:05 PM MST, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 1:05 PM MST, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
205 PM MDT SUN JUN 13 2010
.UPDATE...EXCESS RAINFALL FROM THUNDERSTORMS AND SHOWERS OVER THE
PAST 24 HOURS HAS CAUSED SOME SMALL STREAM FLOODING WITHIN ARCHES
NATIONAL PARK. LATEST RADAR IMAGERY HIGHLIGHTS CONTINUED RAINFALL
FOR NEXT FEW HOURS SO ISSUED FLOOD ADVISORY FOR ARCHES NATIONAL
PARK AND ADJACENT AREAS. AS UPPER LOW MOVES OUT OF AREA...CAN
EXPECT PRECIP TO SLOWLY TAPER OFF TONIGHT AND TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 205 PM MDT SUN JUN 13 2010/
.SHORT TERM...TONIGHT THROUGH TUESDAY...
CLOSED UPPER LOW OVER UTAH AND WRN COLORADO HAS KEPT THE AIR MASS
UNSETTLED WITH NUMEROUS SHOWERS AND A FEW STORMS. THE DEEP LAYERED
SHEAR HAS SHIFTED TO THE PLAINS AND THE DYNAMICAL FORCING IS
CONSIDERABLY WEAKER...THE RADAR RETURNS REFLECT THIS TREND WITH
WEAKER AND SLOWER MOVING CELLS.
UPPER LOW HAS LOST ITS UPSTREAM COLD AIR SOURCE AND CURRENTLY
FILLING. THE UPPER LOW WILL TRACK NORTHEAST AND REDEVELOP OVER THE
DAKOTA STATES...IN THE PROCESS EXPECT SHOWERS TO TAPER OFF OVERNIGHT
BUT ISOLATED SHOWERS WILL PERSIST ACROSS THE NORTH BEYOND MIDNIGHT.
POSITIVE TILT TROUGH DRAGS ACROSS THE FORECAST AREA ON MONDAY...AND
COMBINED WITH SURFACE HEATING WILL TRIGGER ANOTHER ROUND OF
SCATTERED SHOWERS WITH THE PRIMARY FOCUS OVER THE RIDGES AND
MOUNTAINS. ERN UTAH WILL BE TRENDING DRIER AS THIS PORTION OF THE
FORECAST AREA WILL BE BEHIND THE TROUGH AXIS BY AFTERNOON.
MONDAY NIGHT AND TUESDAY...NEXT UPSTREAM TROUGH WILL AMPLIFY OVER
THE PACIFIC NORTHWEST STATES AND THAT RESULTS IN DRIER SOUTHWEST
FLOW OVER THE THE SRN HALF OF THE ROCKY MOUNTAIN STATES. LINGERING
SHOWERS WILL END EARLY MONDAY NIGHT WITH CLEARING FROM THE WEST.
MOSTLY SUNNY CONDITIONS EXPECTED ON TUESDAY WITH RECOVERING TEMPS
THAT WILL BE TYPICAL FOR JUNE.
.LONG-TERM...TUESDAY NIGHT THROUGH SUNDAY...
LITTLE CHANGE TO THE CURRENT FORECAST FOR THIS PERIOD. A MEAN
LONGWAVE TROUGH IS EXPECTED TO REMAIN NEAR THE WEST COAST WITH
PACIFIC SHORTWAVE TROUGHS ROTATING THROUGH IT AND ACROSS THE WEST.
THE MOST SIGNIFICANT OF THESE SHORTWAVES IS EXPECTED TO CLIP NE UT/NW
CO WED NIGHT AND THU AS IT PASSES. ECWMF NOW THE SLOWER AND DEEPER
THAN THE GFS WITH THIS TROUGH. BOTH MODELS DO NOT SHOW MUCH MOISTURE
FOR OUR AREA BUT WILL LIKELY GENERATE INCREASED SURFACE WINDS WED-
THU. THIS MAY INCREASE FIRE WEATHER CONCERNS OF WIND AND LOW HUMIDITY
AFTER MIDWEEK AS A RESULT. SOME RIDGING EXPECTED FRI BEHIND THE
TROUGH AS BOTH THE ECWMF AND GFS DEVELOP A SRN STREAM JET ACROSS SRN
CA TO THE ROCKIES BY SAT. MODELS INDICATE CONTINUED DRY SW FLOW NEXT
WEEKEND...WHICH WOULD BE TRUE CLIMATOLOGICALLY FOR THIS TIME OF
YEAR...BUT RECENT STORMS SEEMED TO TAP A BIT MORE MOISTURE THAN
ORIGINALLY FORECAST. WITH THAT IN MIND...WILL KEEP ISOLATED MTN
THUNDERSTORMS IN THE FORECAST SAT-SUN. TEMPS NEAR NORMAL FOR MIDWEEK
WILL WARM BY THE WEEKEND.
&&
.AVIATION...
NUMEROUS SHOWERS WITH SCATTERED THUNDERSTORMS WILL BLANKET
MUCH OF WESTERN COLORADO AND EASTERN UTAH THROUGH EARLY THIS EVENING.
EXPECT MVFR CIGS...ESPECIALLY OVER THE MOUNTAINS WITH LOCAL IFR
CONDITIONS POSSIBLE NEAR STRONGER SHOWERS AND THUNDERSTORMS.
SHOWERS WILL TAPER OFF TO ISOLATED OVERNIGHT. ERN UTAH WILL BE
MOSTLY DRY ON MONDAY...BUT DIURNALLY DRIVEN CONVECTION WILL OCCUR
OVER THE WESTERN COLORADO MOUNTAINS AFTER 17Z.
&&
.HYDROLOGY...
THE ELK RIVER NEAR MILNER HAS DROPPED BELOW FLOOD STAGE AND UNLESS
SIGNIFICANT RAINFALL OCCURS AGAIN THIS AFTERNOON/EVENING IN ITS CATCH
BASIN...IT IS FORECAST TO REMAIN BELOW FLOOD STAGE. OTHER RIVERS
THROUGHOUT WEST-CENTRAL AND NORTHWEST COLORADO AND NORTHEAST UTAH
WILL CONTINUE RUNNING FULL BUT WITHIN THEIR BANKS. SOME LARGER MAIN
STEAM RIVER LEVELS IN THE NORTH AND CENTRAL AREAS MAY SEE A SLIGHT
RISE MON-TUE AS RUNOFF FROM SATURDAY/S WIDESPREAD RAINFALL CONTINUES
TO MAKE IT WAY DOWNSTREAM. HOWEVER...THE GENERAL TREND SHOULD BE ONE
OF GRADUALLY DECREASING FLOW THROUGH THE UPCOMING WEEK.
RECREATIONALISTS SHOULD USE CAUTION WHEN BOATING AND RAFTING IN THE
COLD...FAST FLOWING RIVER WATERS. LARGE QUANTITIES OF DEBRIS HAVE
BEEN OBSERVED IN MANY RIVERS. ALSO...THE HIGH WATERS CAN QUICKLY
ERODE RIVER BANKS MAKING THEM UNSTABLE TO WALK ON OR NEAR.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO....NONE.
.UT....FLOOD ADVISORY FOR ARCHES NATIONAL PARK AND ADJACENT
COMMUNITIES THROUGH 12:30 AM THIS MORNING.
UPDATE.........TGR
SHORT TERM.....PF
LONG TERM......JAD
AVIATION.......TGJT
HYDROLOGY......JADHazardous weather outlook, Jun 13, 4:45 AM MST, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
545 AM MDT SUN JUN 13 2010
COZ001>014-017>023-UTZ022>025-027>029-141145-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
545 AM MDT SUN JUN 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN COLORADO
AND EASTERN UTAH THROUGH THIS EVENING. GUSTY WINDS TO NEAR 50
MPH...HAIL UP TO ONE INCH IN DIAMETER AND HEAVY RAIN WILL ACCOMPANY
THE STRONGEST STORMS. SOME SNOW WILL FALL AT ELEVATIONS ABOVE 9000
FEET...WITH LIGHT ACCUMULATIONS OVER THE HIGHER PASSES.
MANY CREEKS...STREAMS AND RIVERS ACROSS WESTERN COLORADO AND
NORTHEAST UTAH WILL CONTINUE TO RUN FAST AND HIGH...WITH SEVERAL
RUNNING NEAR BANKFULL THROUGH TONIGHT.
PLEASE VISIT THE NATIONAL WEATHER SERVICE GRAND JUNCTION WEBSITE AT
WEATHER.GOV/GJT FOR THE LATEST WEATHER INFORMATION.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE CHANCE FOR THUNDERSTORMS WILL CONTINUE MAINLY OVER THE NORTH ON
MONDAY. THEN A SLIGHT CHANCE OF MOUNTAIN THUNDERSTORMS WILL DEVELOP
ON THURSDAY. IN ADDITION...SOUTHWEST WINDS WILL INCREASE EACH
AFTERNOON ON WEDNESDAY AND THURSDAY.
MANY STREAMS AND RIVERS ACROSS WESTERN COLORADO AND EASTERN UTAH WILL
CONTINUE TO RUN FAST AND HIGH THROUGH THE PERIOD.
.SPOTTER INFORMATION STATEMENT
SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO THE POSSIBILITY
OF STRONG THUNDERSTORMS.
TGJT
In the hours before
Special weather statement, Jun 13, 1:56 PM MST, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
256 PM MDT SUN JUN 13 2010
COZ007-008-010-013-132145-
CENTRAL COLORADO RIVER BASIN CO-DEBEQUE TO SILT CORRIDOR CO-FLATTOPS
CO-GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS CO-
256 PM MDT SUN JUN 13 2010
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIO BLANCO AND EASTERN
GARFIELD COUNTIES UNTIL 345 PM MDT...
AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF SILT...OR 15 MILES WEST OF
GLENWOOD SPRINGS...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
NEW CASTLE AROUND 315 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
PF
Heavy Rain, Grand
- When
- June 13, 5:26 PM MST to 11:30 PM MST
- Where
- Grand County, 3.1 mi NNW of Moab
- Reported by
- Law Enforcement
- Coordinates
- 38.622, -109.569
Heavy rainfall caused minor flooding of small streams and roads within Arches National Park, as well as other low lying areas.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kansas, June 13 to 18, 2010$817,000 · 1 in hail · 30 events
- Flash Flood in Nebraska, June 13 to 14, 2010$2.0 million · 1 event
- Tornado and Flash Flooding in Nebraska, June 13 to 14, 2010$325,000 · EF1 · 8 events
- Lightning Strike in North Carolina, June 13, 2010$500,000 · 1 event
- Flood in Iowa, June 13 to 26, 2010$500,000 · 1 event
- Damaging Winds and Lightning Strikes in North Carolina, June 13, 2010$200,000 · 55 kt wind · 10 events
- Flood in Missouri, June 13, 2010$250,000 · 1 event
- Flood in Iowa, June 13, 2010$250,000 · 1 event
- Hail and Damaging Winds in Texas, June 13, 2010$125,000 · 1.75 in hail · 6 events
- Flash Flood in Pennsylvania, June 13, 2010$150,000 · 1 event
- Flash Flooding and Hail in Illinois, June 13, 2010$65,000 · 1.25 in hail · 15 events
- Flooding and Damaging Winds in Indiana, June 13 to 14, 2010$20,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256863.